# SDR 2020FA0000348

- Difficulty date: June 16, 2020
- Submitted: July 27, 2020
- Operation: General aviation
- Aircraft: N326HB
- Make and model: Laird LCB
- Propeller: Snsnch W72GK
- System (JASC): 6111 · Propeller Blade Section
- Part: Propeller
- Condition: Failed
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: B

## Discrepancy

AT THE TIME OF THE INCIDENT THE AIRCRAFT AND NEW PROPELLER HAD FOUR HOURS TOTAL ON THEM. THE PROPELLER WAS INSPECTED BY THE PILOT / BUILDER AND RETURNED TO ITS ORIGINAL SHIPPING CONTAINER FOR 2.5 YEARS. THE FIRST TAKEOFF WAS GOOD AND WITHOUT ISSUE. THE ENGINE RAN SMOOTHLY WITH NO UNUSUAL VIBRATIONS. THE PILOT CLIMBED TO PATTERN ALTITUDE. MADE A STANDARD APPROACH, LANDED, AND THEN TOOK OFF AGAIN. THE PILOT STATED, WHEN I WAS DOWNWIND ABEAM TO 26 RIGHT THE TOWER INSTRUCTED ME TO EXTEND MY DOWNWIND TO ACCOMMODATE TRAFFIC. I ACKNOWLEDGED AND THROTTLED BACK TO 2,200 RPM AT 60 MPH AT 1,400 FT. MSL (800 FT AGL). ABOUT 1.5 MILES PAST THE THRESHOLD OF 26 RIGHT, STILL ON DOWNWIND I WAS HOLDING THE 1,400 FOOT ALTITUDE. ALL WAS NORMAL WITH NO ISSUES AT ALL.  SUDDENLY THE AIRCRAFT STARTED SHAKING VIOLENTLY,  MADE A SMOOTH LANDING. AS THE AIRCRAFT SLOWED DOWN THE ENGINE STOPPED AND  SAW FOR THE FIRST TIME THAT I HAD LOST OVER HALF OF ONE PROPELLER BLADE. WHEN HE WAS ABLE TO GET OUT OF THE AIRCRAFT,  NOTICED THAT THE SPINNER WAS MISSING.  NOTED NO FURTHER DAMAGE TO AIRCRAFT.
